Aa
Aa
A
A
A
Close
Avatar universal

Will my withdrawal be that bad?

Hi I'm 26 year old female and a little on the heavy side. I have been using any and all drugs since I was 15 (opiates, benzos, methamphetamine), Three years ago and I was arrested and found out I was pregnant so they sent me to the methadone clinic. I haven't used any drugs (except weed) for almost three years. About seven months ago I decided to start tapering my dose down from 90mg per day. I started tapering 4mgs a week and did that all the way down to 10mg with little discomfort.  Once I reached 10mg I slowed me taper to 2mg per week. I now am down to 4mg and having little physical  withdrawals, but a lot of mental withdrawals like anxiety and depression. I go to 2mg in 2 days. And then I will drop to 1mg for a week, and then the plan is to be done.  Sounds good, but right now my depression is so bad. Is this normal for methadone withdrawal?

I have changed my life entirely and even moved 120 miles to get away from the drug scene, people, places, and things. I don't EVER want to go back to that lifestyle.

Any tips or advice would be greatly appreciated. And anyone who has successfully tapered down to zero. I DO NOT want to switch to suboxone.

Thanks
5 Responses
4522800 tn?1470325834
Hello & Welcome.
I think YOU are doing great. I too got down to 30mg on my Methadone that was ordered for pain. I went c/t off of 3 meds back in 2012.
The physical is over before the mental. These type of meds change the chemical makeup of the Body and Brain. It is them Brain Chems that have to adjust back after the removal of these drugs. This will take some time and patience. Try to keep yourself re-directed as best as you can. Take in some kind of exercise, sun, music, healthy foods and good vit/min. These will help bring back up those "happy chems" that we have knocked down during our drug use. Just go with the flow and let them emotions come out. You can pick up some Epsom salt that has Magnesium in it and take tons of baths, this will help relax you and help draw the toxins out. Magnesium, Potsium and D3 help with Anxiety and Muscle pain, plus sleep. You will find out what vit/min help with sleep, anxiety and moods and some for energy. We are a great group of people here with our own tips to help with the w/ds.Drink tons of fluids and mostly water. You can add lemon, powdered vit/min and so much more in the water. Fluids will help flush out those toxins. There is so much more to add to all of this but in time you will be feeling better. Set yourself up with some aftercare. Support is SO important. This is not a Me thing but a We thing and like any other disease we need help. Just hang tight and sooner or later you will see the light as your eyes will shine once again. I wish you the best and WE are here for you. Go around and read other postings. Jump in and talk with others, this will help you keep your mind off the w/ds for a bit. YOU will be fine. One step at a time and one day at a time. Do not get in a hurry and frustrated as this will all balance out in it's own time. I wish you the best. Keep us updated..Congrats on taking your life back. Pick up some complex Amino acids too. Protein will help with the brain.
Bless
Vickie
2 Comments
So how long did your physical withdrawals last. Do you think because I'm tapering down to zero my w/d symptoms may be less severe?

I went to to my primary care doctor today and he doesn't seem to think the depression and anxiety is caused from the methadone, although everything I have read says otherwise. But he told me my withdrawal should not be that severe.

Also went down to  2 mg today! So excited to almost be free of this crutch. Just having a lot of anxiety about actually leaving. In 6 days I drop to 1mg and then 7 days and I am done.
So 1 week and 6 days left!!!
517872 tn?1613422715
Fight now and until clean, and especially  after that, till the fighting becomes a habit, seems fight no more, seems normal, just like you never were using and never will be a user anymore. But you will know yourself and that gets better with time.
2 Comments
May God be with you!
Thank you
Avatar universal
Good luck to you! I wish you all the best! My sister is severely addicted to methadone and keeps saying she wants to quit, but it's been years. I keep encouraging her to tell her counselor the truth, that I would go with her, to no avail. I will be praying that everything goes smoothly for you!
Avatar universal
Went down to 2mg and the w/d are starting to set in. Last night I couldn't get any sleep do to rls and elbows. It wasn't unvearable , but still annoying.
Avatar universal
Hi....well I tapered down to 0 from 150  and it took me 8 1/2 months  I was going  to jump at 5 but my phyic doctor told me it would throw me into a mania... (im bipolar)  my advise to you is to jump now no reason to torcher yourself for 2 more weeks  just get it over with  I was in a constant state of withdrawal from 5 down and tapering below that was miserable just get it over with  you still will go threw the withdrawal even from taking it to 0  just get it over with and get on with your recovery  sleep willl be hard for a wile  they do make some stuff for the restless legs and arms it called highlands restful legs  you can get it at walgreens  for me the''energy crash'' was the worst part  it can take a wile to get over  keep posting for support there is life after methadone.......Gnarly
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.